| Model Number |
AU00T0 |
| Medical Device Problem Code |
Failure to Eject (4010)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/05/2023
Type of Reportable Event
Malfunction
Event or Problem Description
A healthcare professional reported that during an intraocular lens (iol) implant procedure, the plunger passed over the lens and making the lens impossible to inject.No health consequences observed.Additional information has been requested.
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
The device with the lens was returned loose in the carton.The plunger lock and lens stop were removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was advanced into the nozzle and has under rode the lens.The lens was advanced into the nozzle.The leading haptic was extended along the right side of the plunger.The trailing haptic was misfolded under the optic and broken in the gusset area.The open trailing haptic was in an extended position under the optic.The nozzle was removed and cleaned for further evaluation.The lens was removed during cleaning.Top coat dye stain testing was conducted with acceptable results.Product history records were reviewed and the documentation indicated the product met release criteria.Viscoelastic information was not provided.It is unknown if a qualified viscoelastic was indicated.The root cause cannot be determined for the reported complaint.A plunger under ride was observed.This was most likely interpreted as the reported complaint.It is unknown if a qualified viscoelastic was used.The instructions for used (ifu) instructs: during device preparation and implantation of the company iol with the company preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.Plunger under ride may occur: ¿ due to rapid advancement faster than the ifu recommend rate.¿ due to the use of a non-qualified viscoelastic.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.¿ if the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.Top coat dye stain testing was conducted with acceptable results.Follow up attempts were made for more information.The response was that no additional information was available.The manufacturer internal reference number is: (b)(4).